Tennessee, 2004Flash Flood in Tennessee, June 25, 2004
June 25, 2004 · NWS OHX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 7:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 25, 7:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CDT FRI JUN 25 2004
.DISCUSSION...
WIDESPREAD RAINFALL CURRENTLY IN PLACE ACROSS THE MID STATE. THIS
ACTIVITY IS COVERING ROUGHLY THE SOUTHEASTERN THREE QUARTERS OF THE
CWA. LATEST RADAR TRENDS DOES SUPPORT A SLOW NORTHERLY MOVEMENT OF
THE OVERALL RAIN AREA. THEREFORE...WILL CONTINUE WITH THE LIKELY
POPS ACROSS THE NW ZONES. ELSEWHERE...WILL INCREASE POPS INTO THE
CATEGORICAL RANGE ACROSS THE PLATEAU. AFTERNOON WORDING WILL
STILL BE NEEDED AS THE RAINFALL IS EXPECTED TO BEGIN DIMINISHING
FROM WEST TO EAST AT THAT TIME.
FFG STILL INDICATES THAT FLASH FLOODING SHOULD NOT BE MUCH OF A
PROBLEM TODAY. AS FOR RIVERS AND STREAMS...THE LEVELS WILL CONTINUE
TO RISE TODAY...BUT WIDESPREAD RIVER FLOOD PROBLEMS ARE NOT
ANTICIPATED.
AS FOR TEMPERATURES TODAY...WILL LOWER MAX TEMPS ACROSS ALL AREAS
EXCEPT THE NW ZONES. FOR WINDS...WILL DROP WIND SPEEDS AND ALSO
DELAY THE NORTHERLY SHIFT AS THE FRONT HAS JUST MOVED SOUTH OF THE
OH RIVER.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
21
Hazardous weather outlook, Jun 25, 4:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 25 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT DROPPING DOWN ACROSS THE REGION TODAY WILL RESULT IN
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. HEAVY RAINFALL...
WITH THE POSSIBILITY OF MINOR FLOODING...MAY OCCUR INTO LATE
AFTERNOON...ESPECIALLY SOUTH AND EAST OF NASHVILLE. THE SYSTEM IS
EXPECTED TO PULL EAST OF THE AREA THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER GROUPS IS POSSIBLE TODAY.
07
In the hours before
Special weather statement, Jun 25, 6:30 AM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 AM CDT FRI JUN 25 2004
TNZ010-011-031>034-056-058-060>066-075-077>080-093>095-251430-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GILES-GRUNDY-
JACKSON-LAWRENCE-LEWIS-MARSHALL-MAURY-OVERTON-PERRY-PICKETT-PUTNAM-
RUTHERFORD-VAN BUREN-WARREN-WAYNE-WHITE-
730 AM CDT FRI JUN 25 2004
...MINOR FLOODING IS POSSIBLE ACROSS THE CUMBERLAND PLATEAU AND
SOUTHERN MIDDLE TN TODAY...
SHOWERS AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA
THROUGH THE AFTERNOON. 1 TO 2 INCHES OF RAIN ARE LIKELY...WITH
LOCALS AMOUNTS NEAR 3 INCHES. WITH THE ADDITIONAL RAINFALL...
SOME CREEKS AND STREAMS COULD RISE TO NEAR BANK FULL...AND WATER
WILL LIKELY BE LEFT STANDING ON MANY ROADWAYS.
IF DRIVING A CAR...SLOW DOWN SO AS TO AVOID HYDROPLANING AND DO
NOT CROSS WATER OF UNKNOWN DEPTH. PLEASE ALLOW YOURSELF EXTRA TIME
TO REACH YOUR DESTINATION SAFELY.
Flash Flood, Bedford
- When
- June 25, 9:00 AM CST to 10:30 AM CST
- Where
- Bedford County, Shelbyville
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Several roads in and around Shelbyville were blocked by high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$200,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Virginia, June 25, 2004$23,000 · F1 · 10 events
- Flood in Alaska, June 25 to 26, 2004$100,000 · 1 event
- Lightning Strike in Florida, June 25, 2004$100,000 · 1 event
- Tornado in Idaho, June 25, 2004$100,000 · F0 · 1 event
- Flash Flood in South Carolina, June 25 to 26, 2004$100,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$30,000 · 60 kt wind · 4 events
- Flooding in West Virginia, June 25, 2004$25,000 · 2 events
- Hail and Damaging Wind in Idaho, June 25, 2004$25,000 · 60 kt wind · 2 events
- Damaging Winds in Georgia, June 25, 2004$22,000 · 50 kt wind · 5 events
- Damaging Winds in South Carolina, June 25, 200460 kt wind · 10 events
- Flash Flooding and Hail in New York, June 25, 20041 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403970.